Ohio, 2009Damaging Wind in Ohio, April 5, 2009
April 5, 2009 · NWS RLX · 1 event in 1 county or zone
A strengthening low pressure system moved up the Ohio River Valley and into southern Ohio. Near and south of the low pressure center, a line of showers and thunderstorms formed as dew points rose into the lower 50s.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strengthening low pressure system moved up the Ohio River Valley and into southern Ohio. Near and south of the low pressure center, a line of showers and thunderstorms formed as dew points rose into the lower 50s. The precipitation raced east and northeast, through southeast Ohio, at 50 to 55 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Apr 5, 6:49 PM EST, 3 hours 21 minutes earlier.
Area forecast discussion, Apr 5, 6:49 PM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
749 PM EDT SUN APR 5 2009
.SYNOPSIS...
COLD FRONT TONIGHT...WITH SOME GUSTY SHOWERS AND STORMS. SHOWERY AND
MUCH COLDER MONDAY. SNOW SHOWERS MONDAY NIGHT THROUGH TUESDAY
NIGHT...ESPECIALLY MOUNTAINS. BRIEF VISIT BY HIGH PRESSURE MIDWEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
CONCERNED THAT WITH WARM AIR THIS EVENING AHEAD OF FRONT...THAT EVEN
THE GRADIENT WIND OF DEEPENING LOW PRESSURE OR MIXING DOWN WILL
RESULT IN WIND GUSTS NEAR 40 KNOTS. POSTED A WIND ADVISORY FOR
OVERNIGHT. LOW PRESSURE MAY BE TRACKING A BIT S OF MOST MODELS
WHICH WOULD LESSEN THE THREAT OF STRONG WINDS IN OUR COUNTIES NW OF
KUNI...BUT POSTED FOR ENTIRE CWA FOR NOW.
THE LACK OF MOISTURE FEEDING INTO THE FRONT THE MAIN LIMITING FACTOR
TO THUNDERSTORM DEVELOPMENT. DEW POINTS POOL AROUND 50. BUT WITH THE
STRONG DYNAMICS SOME SEVERE THUNDERSTORM WARNINGS MAY STILL BE
REQUIRED EVEN THROUGH LIGHTNING MAY BE LIMITED.
DID NOT CHANGE POPS BUT DID HOLD UP TEMPERATURES LONGER...AND KEPT
OVERNIGHT MINIMUM WARMER IN EASTERN COUNTIES.
&&
.SHORT TERM / MONDAY THROUGH 6 AM MONDAY/...
PERIOD IS DOMINATED BY VERY COOL AIR MASS...AND UNSETTLED MOIST
UPSLOPE FLOW...THAT CAUSES RAIN AND SNOW SHOWERS INCLUDING SOME SNOW
ACCUMULATION /ESPECIALLY HIGHER ELEVATIONS/.
MODELS IN QUITE GOOD AGREEMENT FOR MASS FIELDS AND SURFACE LOW
PLACEMENT WITH THE SYSTEM MONDAY. WINDS ON BACKSIDE OF LOW MAY REACH
ADVISORY CRITERIA IN MOUNTAINS MONDAY AFTERNOON AND EVENING...WITH
GUSTS PERHAPS EXCEEDING 45 MPH. AFTER BRIEF DRY SLOT BEHIND FIRST
FRONT EARLY MONDAY MORNING...A SECONDARY FRONT OF SORTS /MORE
OBVIOUSLY MARKED IN THE NAM/ AND RETURN OF DEEPER MOISTURE COMES
BACK IN FROM THE WEST MIDMORNING ONWARD. RELATIVE LULL IN SHOWERS
EARLY MORNING...GETS OVERCOME BY INSTABILITY SHOWERS THROUGH THE DAY
AS COLD AIR ADVECTION ENSUES. I FEEL THE NAM QPF FIELD IS TOO DRY
GIVEN THE NOTEWORTHY INSTABILITY AND LOW LEVEL MOISTURE AVAILABLE AS
SUGGESTED BY BUFKIT SOUNDINGS. PREFER GENERAL BROADBRUSH OF
SREF/GFS/ECMWF...WITH LESS ACTIVITY NORTH AND WEST OF OHIO RIVER BUT
EVERYONE SEEING AT LEAST SOME SHOWERS. 925MB TEMPERATURES TAKE UNTIL
00Z TUESDAY TO DROP BELOW ZERO FOR MOST OF THE AREA...SO CHANGE FROM
RAIN TO SNOW SHOWERS WILL TAKE TIME /EARLIEST AT HIGHEST
ELEVATIONS/.
FOR THE PERIOD OF MONDAY NIGHT THROUGH TUESDAY NIGHT...PERSISTENT
MOIST UPSLOPE FLOW EXISTS. WITH TIME...THE SHOWER ACTIVITY WILL
FOCUS MORE AND MORE TOWARDS THE HIGHER ELEVATIONS VERSUS THE
LOWLANDS. WIND TRAJECTORY IS INITIALLY FAVORABLE FOR ALL OF
MOUNTAINS FOR UPSLOPE SNOW...BUT SOME BACKING IN DIRECTION
EVENTUALLY FAVORS NORTHERN MOUNTAINS VERSUS FARTHER SOUTH. THOUGH
SNOW WILL BEGIN MONDAY NIGHT...IT WILL TAKE UNTIL TUESDAY MORNING
FOR DENDRITIC GROWTH ZONE TO SATURATE AS BEST OF COLD CORE ARRIVES.
DURING THE DAY TUESDAY...MUCH OF SNOW THAT FALLS WILL BE MELTING
BECAUSE OF THE HIGHER SUN ANGLE THIS TIME OF YEAR...AS WELL AS WARM
GROUND. FIGURING ON INCH OR LESS FOR LOWLANDS BY DAWN
TUESDAY...THOUGH MAINLY ON ELEVATED SURFACES AND GRASSY AREAS VERSUS
ACTUAL ROADWAYS. THE HIGHER MOUNTAINS OF WEST VIRGINIA...GENERALLY
ABOVE 2000 FEET ELEVATION...COULD HAVE 2 TO 3 INCHES BY DAWN
TUESDAY...WITH ADDITIONAL LIGHT ACCUMULATION TUESDAY THROUGH TUESDAY
NIGHT.
LAST OF UPSLOPE SNOW SHOWERS END WEDNESDAY MORNING. GFS SUGGESTS A
CLIPPER OF SORTS ON BACK SIDE OF LARGE UPPER TROUGH WEDNESDAY
AFTERNOON-EVENING...BUT WILL AWAIT MORE CONFIRMATION FROM ADDITIONAL
RUNS AND OTHER MODELS...BEFORE INTRODUCING TO THE ACTUAL FORECAST.
WITH GROWING SEASON JUST UNDERWAY FOR GENERALLY THE KY/OH/WV
TRI-STATE AREA...WILL MAINTAIN MENTION OF POSSIBLE FROST/FREEZE FOR
THE AFFECTED ZONES MONDAY NIGHT AND TUESDAY NIGHT.
&&
.LONG TERM /MONDAY THROUGH SUNDAY/...
GOING ALONG WITH HPC IDEA OF A GENERAL ECMWF/GFS BLEND WITH MORE
EMPHASIS ON THE EURO MODEL AS TIME GOES ON. GENERAL EAST COAST
TROUGH PATTERN WILL CONTINUE THROUGH THE PERIOD...LEADING TO
TEMPERATURES GENERALLY AT OR BELOW NORMAL THROUGH THE EXTENDED
PERIOD.
GFS WANTS TO BRING A CLIPPER-TYPE DISTURBANCE INTO THE TROUGH LATE
WEDNESDAY AND WEDNESDAY NIGHT. THIS IS A NEW FEATURE THAT IS A BIT
SUSPICIOUS AND ABSENT FOR THE MOST PART FROM THE ECMWF...SO WILL BE
LEAVING ANY EFFECTS OUT FOR NOW OTHER THAN SOME CLOUDS.
MORE SIGNIFICANT H500 WAVE TREKS INTO THE CENTRAL PLAINS BY
THURSDAY...WITH WARM FRONT LIFTING NORTHWARD AHEAD OF IT. HAVE SOME
CHANCE POPS FOR LIGHT RAIN TO START. FRONT MAY STALL OVER THE CWA
FOR A TIME UNTIL SURFACE WAVE KICKS IT EAST FRIDAY NIGHT. COULD BE
A GOOD RAINMAKER FOR OUR AREA WITH AMPLE FLOW FROM THE GULF...PUT IN
LIKELY POPS IN EVEN AT THIS DISTANCE. A PERIOD OF UPSLOPE-DRIVEN
SHOWERS MAY OCCUR THROUGH SATURDAY. HIGH PRESSURE BUILDS BACK IN
FOR SATURDAY NIGHT AND SUNDAY.
HPC TEMPERATURES LEANED MORE TOWARDS THE ENSEMBLE MOS
GUIDANCE...WHICH WAS GENERALLY COOLER AND SEEMS MORE PRUDENT IN THIS
TROUGHING PATTERN. DID NOT STRAY TOO FAR.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
LOW LEVEL WINDS INCREASING WITH POSSIBLE 40 KNOT GUSTS AT THE
SURFACE IN SHOWERS AND NEAR FRONT. CEILING AND VSBY BRIEFLY 2 TO 4
THSD FT AND VSBY 3 MILES IN SHOWERS AND THUNDERSTORMS AHEAD OF THE
FRONT. IN WAKE OF THE FRONT...HAVE DRY SLOT MOVING THROUGH 06-12Z
MONDAY...THEN CEILINGS AND VSBY LOWERING IN THE COLD AIR ADVECTION
AFTER 12Z. WIDESPREAD CEILINGS 1 TO 2 THSD FT OVC AND VSBY 5 MILES
IN LIGHT RAIN AND SNOW SHOWERS 18Z TO 00Z TUESDAY. CEILINGS AOB 1
THSD FT AND VSBY AOB 3 MILES OVER THE MOUNTAINS 18Z TO 00Z TUESDAY.
AVIATION OUTLOOK /BEYOND 18Z MONDAY/...
IFR CONDITIONS POSSIBLE IN THE COOL POOL OVER THE MOUNTAINOUS
COUNTIES THROUGH TUESDAY.
&&
.EQUIPMENT...
CHARLESTON WV DOPPLER RADAR MAY HAVE INTERMITTENT BRIEF OUTAGES DUE
TO EQUIPMENT PROBLEMS.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY UNTIL 4 AM EDT MONDAY FOR WVZ005>011-013>020-
024>040-046-047.
OH...WIND ADVISORY UNTIL 4 AM EDT MONDAY FOR OHZ066-067-075-076-
083>087.
KY...WIND ADVISORY UNTIL 4 AM EDT MONDAY FOR KYZ101>103-105.
VA...WIND ADVISORY UNTIL 4 AM EDT MONDAY FOR VAZ003-004.
&&
SYNOPSIS...TRM/SL
NEAR TERM...KTB
SHORT TERM...MDP
LONG TERM...CL
AVIATION...KTB
EQUIPMENT...Hazardous weather outlook, Apr 5, 8:39 PM EST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
939 PM EDT SUN APR 5 2009
WVZ038-046-047-070145-
WEBSTER-POCAHONTAS-RANDOLPH-
939 PM EDT SUN APR 5 2009
...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN MOUNTAINS OF WEST
VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
COLDER AIR WILL MOVE IN MONDAY IN THE WAKE OF A STRONG COLD
FRONT. PRECIPITATION IS EXPECTED TO CHANGE OVER TO SNOW DURING
MONDAY AFTERNOON. SNOW SHOWERS ARE EXPECTED TO LINGER THROUGH
EARLY WEDNESDAY. LIGHT SNOW ACCUMULATIONS COULD WARRANT WINTER
WEATHER ADVISORIES FOR MONDAY NIGHT THROUGH TUESDAY NIGHT.
ALSO...WIND GUSTS MAY EXCEED 45 MPH AT TIMES MONDAY AFTERNOON AND
EVENING...ESPECIALLY FOR THE HIGHER RIDGES. ANOTHER WIND ADVISORY
MAY BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
WVZ037-070145-
NICHOLAS-
939 PM EDT SUN APR 5 2009
...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY...
...SEVERE THUNDERSTORM WATCH 120 IN EFFECT UNTIL 2 AM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NICHOLAS COUNTY IN WEST
VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
COLDER AIR WILL MOVE IN MONDAY IN THE WAKE OF A STRONG COLD
FRONT. PRECIPITATION IS EXPECTED TO CHANGE OVER TO SNOW DURING
MONDAY AFTERNOON. SNOW SHOWERS ARE EXPECTED TO LINGER THROUGH
EARLY WEDNESDAY. LIGHT SNOW ACCUMULATIONS COULD WARRANT WINTER
WEATHER ADVISORIES FOR MONDAY NIGHT THROUGH TUESDAY NIGHT.
ALSO...WIND GUSTS MAY EXCEED 45 MPH AT TIMES MONDAY AFTERNOON AND
EVENING...ESPECIALLY FOR THE HIGHER RIDGES. ANOTHER WIND ADVISORY
MAY BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ066-067-075-076-084-085-VAZ003-004-WVZ008>011-016>020-027>031-
033>036-070145-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-DICKENSON-BUCHANAN-
JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
939 PM EDT SUN APR 5 2009
...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY...
...SEVERE THUNDERSTORM WATCH 120 IN EFFECT UNTIL 2 AM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
VIRGINIA...AND THE NORTHERN LOWLANDS AND SOUTHERN MOUNTAINS OF WEST
VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
SEVERE THUNDERSTORM WATCH.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT AS A
STRONG COLD FRONT PASSES THROUGH THE REGION. SOME STORMS COULD
CONTAIN STRONG GUSTY WINDS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
KYZ101>103-105-OHZ083-086-087-WVZ005>007-013>015-024>026-070145-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-WAYNE-
CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-
939 PM EDT SUN APR 5 2009
...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY...
...SEVERE THUNDERSTORM WATCH 120 IN EFFECT UNTIL 2 AM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...EXTREME SOUTHEAST OHIO...AND THE SOUTHERN LOWLANDS OF WEST
VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
SEVERE THUNDERSTORM WATCH.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT AS A
STRONG COLD FRONT PASSES THROUGH THE REGION. SOME STORMS COULD
CONTAIN STRONG GUSTY WINDS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
BEHIND THE COLD FRONT WHICH PASSES TONIGHT...MUCH COLDER AIR WILL
OVERSPREAD THE REGION FOR THE FIRST HALF OF THE WORKWEEK. WITH THE
GROWING SEASON HAVING JUST STARTED...TEMPERATURES BOTH MONDAY
NIGHT AND TUESDAY NIGHT...WILL DROP TO NEAR OR EVEN SLIGHTLY BELOW
FREEZING. A LIGHT COATING OF SNOW IS ALSO POSSIBLE BY LATE MONDAY
NIGHT. FROST AND/OR FREEZE ADVISORIES MAY BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
WVZ032-039-040-070145-
TAYLOR-UPSHUR-BARBOUR-
939 PM EDT SUN APR 5 2009
...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF NORTH
CENTRAL WEST VIRGINIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
TRM
In the hours before
Special weather statement, Apr 5, 8:59 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
959 PM EDT SUN APR 5 2009
KYZ101-102-060300-
CARTER-GREENUP-
959 PM EDT SUN APR 5 2009
...A STRONG THUNDERSTORM WILL AFFECT CARTER AND GREENUP COUNTIES...
AT 955 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 12 MILES NORTH OF MOREHEAD...MOVING
NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR CARTER AROUND 1015 PM...LOAD AROUND 1030 PM
AND GREENUP AROUND 1045 PM.
IF THIS STORM INTENSIFIES...A WARNING MAY BE REQUIRED.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
26
Special weather statement, Apr 5, 9:22 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1022 PM EDT SUN APR 5 2009
OHZ083>086-060245-
GALLIA-JACKSON-MEIGS-VINTON-
1022 PM EDT SUN APR 5 2009
...A STRONG THUNDERSTORM WILL AFFECT JACKSON...NORTH CENTRAL
GALLIA...NORTHWESTERN MEIGS AND VINTON COUNTIES...
AT 1021 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM LOCATED 7 MILES SOUTHWEST OF
JACKSON...MOVING NORTHEAST AT 60 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR JACKSON AROUND 1030 PM...WELLSTON AROUND 1035
PM...RADCLIFFE AROUND 1040 PM AND CARPENTER AROUND 1045 PM.
IF THIS STORM INTENSIFIES...A WARNING MAY BE REQUIRED.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
26
Special weather statement, Apr 5, 9:38 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1038 PM EDT SUN APR 5 2009
KYZ102-103-105-060315-
BOYD-CARTER-LAWRENCE-
1038 PM EDT SUN APR 5 2009
...A STRONG THUNDERSTORM WILL AFFECT BOYD...NORTHWESTERN LAWRENCE AND
SOUTHERN CARTER COUNTIES...
AT 1036 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM LOCATED 5 MILES NORTH OF SANDY HOOK...
MOVING NORTHEAST AT 50 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR GRAYSON LAKE STATE PARK AROUND 1045 PM...
WILLARD AROUND 1050 PM...HITCHINS AROUND 1055 PM...RUSH AROUND 1105
PM...CANNONSBURG AROUND 1110 PM AND SUMMIT AROUND 1115 PM.
IF THIS STORM INTENSIFIES...A WARNING MAY BE REQUIRED.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
26
Special weather statement, Apr 5, 9:56 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1056 PM EDT SUN APR 5 2009
OHZ075-076-084>086-060330-
ATHENS-GALLIA-MEIGS-VINTON-WASHINGTON-
1056 PM EDT SUN APR 5 2009
...A STRONG THUNDERSTORM WILL AFFECT ATHENS...MEIGS...NORTHEASTERN
GALLIA...SOUTHEASTERN VINTON AND SOUTHWESTERN WASHINGTON COUNTIES...
AT 1053 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM LOCATED 8 MILES SOUTH OF ALBANY...
MOVING NORTHEAST AT 55 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR DARWIN AROUND 1105 PM...ATHENS AROUND 1110
PM...STROUD RUN STATE PARK AROUND 1115 PM...COOLVILLE AROUND 1120 PM
AND BARTLETT AROUND 1125 PM.
IF THIS STORM INTENSIFIES...A WARNING MAY BE REQUIRED.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
26
Local storm report, Apr 5, 10:04 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1104 PM EDT SUN APR 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG LOAD 38.55N 82.97W
04/05/2009 GREENUP KY FIRE DEPT/RESCUE
TREES DOWN ON POWER LINES ON SR 7 NEAR LOAD.
&&
ABEAVERSSpecial weather statement, Apr 5, 10:05 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1105 PM EDT SUN APR 5 2009
OHZ086-087-WVZ006-007-060330-
CABELL-GALLIA-LAWRENCE-MASON-
1105 PM EDT SUN APR 5 2009
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CABELL...
SOUTHEASTERN LAWRENCE...SOUTHERN GALLIA AND SOUTHWESTERN MASON
COUNTIES...
AT 1104 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM LOCATED 8 MILES SOUTHEAST OF LAKE
VESUVIUS...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR SCOTTOWN AROUND 1110 PM...ATHALIA AROUND 1115
PM...CROWN CITY AROUND 1120 PM AND ASHTON AROUND 1130 PM.
IF THIS STORM INTENSIFIES...A WARNING MAY BE REQUIRED.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
26
Thunderstorm Wind, Meigs
- When
- April 5, 10:10 PM EST
- Where
- Meigs County, 1.76 mi NNW of Racine
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 38.992, -81.936
Along the Ohio River near Bowmans Run, a section of a roof was flipped off and tossed into some trees. Corrugated metal and gutters with some homes were damaged.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kentucky, April 5, 2009$189,000 · 1 in hail · 23 events
- Flooding in Indiana, April 5 to 30, 2009$100,000 · 23 events
- Winter Storm in Iowa, April 5, 2009$125,000 · 18 events
- Wildfire in Texas, April 5, 2009$200,000 · 1 event
- Hail and Damaging Wind in Georgia, April 5, 2009$100,000 · 1.75 in hail · 7 events
- Hail and Damaging Winds in Kentucky, April 5, 2009$55,000 · 1 in hail · 9 events
- Hail and Damaging Winds in West Virginia, April 5 to 6, 2009$26,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Kentucky, April 5, 2009$27,000 · 55 kt wind · 3 events
- Hail and Lightning Strike in Georgia, April 5, 2009$24,000 · 0.88 in hail · 3 events
- Winter Storm in Michigan, April 5 to 6, 20092 injured · 3 events
- Hail and Damaging Wind in Indiana, April 5, 2009$20,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Kentucky, April 5, 20091 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 156795.